Depression

Question
Posted by: Annon | 2017/10/19

Q.

Can Serdep affect a woman's menstrual cycle?

I have been taking Serdep for about a month now (half dose) and last month my period was abnormally light (more like spotting). I took 3 pregnancy tests and they all came out negative. This month my period is two days late. I am worried that the antidepressant is causing my menstrual cycle to be irregular, even though I am on the contraceptive pill.

Expert's Reply

A.

Depression expert
- 2017/10/20

Serdep is a trade name for the drug Sertraline.  This and similar drugs are indeed associated with a range of menstrual disorders ( though some find them useful in relieving pre-menstrual depression or anxiety ) including spotting or absent periods, or heavy periods, and late periods.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Annon | 2017/10/21

Thank you so much for your response. Is it possible that the Serdep is actually cancelling out the effect of the contraceptive pill? I just want to make sure I am still being safe.

Reply to Annon

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.